MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX596T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Visible deposits were detected in the pediatric pre-chamber.Permeability test: a permeability test has shown that the shunt system is permeable, but heavily reduced.Bloody liquid leaked out from the shunt system.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav 2.0 was tested in the horizontal positions.The test shown that the progav 2.0 is not operating within the specified tolerances, an accelerated outflow was detected.The shuntassistant 2.0 was tested in the vertical positions.During the test a blocked occurred, possibly due to a protein shift inside the valve.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test of the progav 2.0 has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Visible deposits were detected in the pediatric pre-chamber.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The computer controlled test has shown that the progav 2.0 is not operating within the specified tolerances, an accelerated outflow was detected.All other specifications were met.During the computer controlled test of the shuntassistant 2.0 a blocked occurred, possibly due to a protein shift inside the valve.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the system at the time of investigation.This is likely due to the deposits observed inside the valves.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx596t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be operating in underdrainage and had an issue with adjustability.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 1 year.Height: unknown, weight: unknown, gender: male.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12158204
Report Number3004721439-2021-00190
Device Sequence Number14627757
Product Code JXG
UDI-Device Identifier04041906503536
UDI-Public4041906503536
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberFX596T
Device Catalogue NumberFX596T
Device Lot Number20049576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR